Oklahoma, 2009Winter Storm and Winter Weather in Oklahoma, January 26 to 27, 2009
January 26 to 27, 2009 · NWS OUN · 30 events in 30 counties and zones
A significant winter storm affected much of Oklahoma beginning around sunrise on the 26th and continuing through much of the 27th. Precipitation in the form of drizzle and freezing drizzle overspread the northwest half of the state, and by mid-morning travel problems were being reported, especially along the Interstate 44 corridor.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 208
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant winter storm affected much of Oklahoma beginning around sunrise on the 26th and continuing through much of the 27th. Precipitation in the form of drizzle and freezing drizzle overspread the northwest half of the state, and by mid-morning travel problems were being reported, especially along the Interstate 44 corridor. The precipitation over northwest Oklahoma began to mix with sleet and snow, although amounts were relatively light. Wintry precipitation continued through the day and into the overnight hours. Amounts still remained light, but glaze on the roads created more widespread travel problems. Sleet eventually became the dominant precipitation type. Some thunder-sleet was reported south and east of the Oklahoma City metro area. Sleet accumulations over some areas in Seminole, Pottawatomie, and Hughes counties were three to four inches. Most locations over central and southern Oklahoma ranged from one to two inches. This was on top of at least a quarter inch of ice that fell on the 26th. Widespread automobile accidents were reported. A few power outages were also reported, probably due to more sleet than ice accumulation. Tree and power line damages were minimal, with most damage occurring during traffic accidents. Monetary damages were estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jan 26, 5:39 AM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jan 26, 5:39 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
539 AM CST MON JAN 26 2009
.AVIATION...
WITH WEAK TO MODERATE UPGLIDE THIS MORNING WILL CONTINUE TO
SEE CEILINGS LOWER ALL TAF SITES. THROUGH 24 HRS ALL PRECIP THAT
FALLS WILL BE EITHER FREEZING OR FROZEN WITH BETTER ICE ACCUMULATIONS
POSSIBLE FROM OKC/OUN INTO LAW/SPS. TEMPERATURES MAY CLIMB ABOVE
FREEZING AT SPS THROUGH THE EARLY MID/AFTERNOON BEFORE COLDER AIR
MORE NORTHERLY WINDS RETURN LATE THIS AFTERNOON/TONIGHT. BY THIS AFTERNOON/
EVENING CEILINGS WILL BE IN THE IFR CATEGORY. VISIBILITIES WILL LOWER
TONIGHT AS PRECIP INCREASES. DEPTH OF COLD AIR PNC/OKC/OUN MAY RESULT
IN MORE SLEET THAN FREEZING RAIN WITH LIGHT SNOW A POSSIBLE
WWR/GAG.
&&
.PREV DISCUSSION... /ISSUED 435 AM CST MON JAN 26 2009/
DISCUSSION...
STILL A TOUGH CALL ON THIS ONE. VERY COLD SFC AIR CONTINUES TO MOVE
SW INTO THE AREA WHILE WARM/MOIST AIR MOVES NW/N ACROSS TX.
STRENGTHENING SFC FRONTAL ZONE ACROSS TX AND INCREASING WARM/MOIST
ADVECTION ABOVE THE FRONTAL SURFACE IS RESULTING IN RAPID
DEVELOPMENT OF CLOUDS OVER THE AREA. CONTINUED ISENTROPIC LIFT AND A
FURTHER INCREASE AND DEEPENING OF THE MOIST LAYER ABOVE THE COLD SFC
AIR ARE EXPECTED TO RESULT IN LIGHT PRECIP BREAKING OUT LATER THIS
MORNING AND INCREASING IN COVERAGE THIS AFTERNOON/TONIGHT. GREATEST
CHANCE OF MORE SIGNIFICANT AMOUNTS IS OVER SE ZONES PER MODEL QPFS.
NAM QPF HAS BEEN DECREASING WITH EACH RUN FROM CENTRAL OK NW-WARD
AND THIS IS CONCERNING US. BUT GFS/ECMWF STILL INDICATE 0.25-0.5
WATER EQUIVALENT STORM TOTALS INTO THE I-44 CORRIDOR.
WE WILL GO AHEAD AND UPGRADE MOST OF THE WATCH AREA TO A WINTER
STORM WARNING. POTENTIAL EXISTS FOR A LOT OF THE PRECIP TO FALL AS
SLEET OVER W AND N PARTS OF THE CWA... WHICH MAY BE A BLESSING OF
SORTS AS IT WILL CUT DOWN ON GLAZE AMOUNTS. GREATEST RISK OF
SIGNIFICANT FZRA ACCUMULATIONS APPEARS TO BE SCENTRAL INTO E OK...
GENERALLY FROM ARBUCKLES NORTHEASTWARD. WE CONSIDERED AN ICE STORM
WARNING FOR THESE AREAS... WHERE THERE IS LIABLE TO BE MORE FZRA
AND LESS SLEET. THIS MAY NEED TO BE DONE LATER DEPENDING ON HOW
THE PRECIP EVOLVES. FARTHER S/SE... TEMPS STARTING JUST ABOVE
FREEZING BUT MODELS ARE FAVORING THE COLD AIR TO WIN THE BATTLE
EVENTUALLY. THIS AND THE DIABATIC EFFECTS OF PRECIP LIKELY TO
BRING TEMPS BACK DOWN BELOW FREEZING BY TONIGHT. WITH POTENTIAL
FOR HEAVIEST PRECIP IN OUR FAR SE... WE THUS HAVE ISSUED A WINTER
STORM WATCH FARTHER S TO INCLUDE THE REST OF OUR SCENTRAL/SE ZONES
AS FAR W AS THE KSPS AREA FOR TONIGHT THROUGH TUE EVENING. FARTHER
W AND NW OF THE WATCH/WARNING AREAS... LESSER AMOUNTS BUT MOST
CERTAINLY FREEZING OR FROZEN PRECIP. WINTER WX ADVISORY IS ISSUED
FOR LIGHT ACCUMULATIONS OF FZRA/SLEET WITH SOME POTENTIAL FOR
LIGHT SNOW LATER ON.
WITH COLDER AIR TAKING CHARGE AT LOW LEVELS... LOOKS LIKE PRECIP
WILL END IN MOST OF THE AREA DURING THE DAY TUE. WILL KEEP POPS
GOING S/SE INTO TUE NIGHT UNTIL THE UPPER TROF AXIS PASSES. DRY
THEREAFTER. NEARLY ALL RESOURCES HERE ARE FOCUSED ON THE NEXT 48
HRS... SO FORECAST BEYOND MIDWEEK IS ESSENTIALLY UNCHANGED OR
BASED ON GFS MOS WITH MINOR ADJUSTMENTS TO MESH BETTER WITH
SURROUNDING GRIDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 27 22 31 15 / 70 80 50 20
HOBART OK 26 22 30 14 / 60 70 40 20
WICHITA FALLS TX 33 25 31 22 / 60 70 50 40
GAGE OK 22 17 27 8 / 30 50 20 10
PONCA CITY OK 27 20 27 11 / 70 80 50 20
DURANT OK 35 29 34 24 / 70 80 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WINTER STORM WARNING FROM NOON TODAY TO 6 PM CST TUESDAY FOR
OKZ013-018>020-023>032-038>047.
WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 PM CST TUESDAY FOR
OKZ006>008-011-012-015>017-022-035-037.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
FOR OKZ048-050>052.
TX...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR TXZ086-089.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE TUESDAY NIGHT
FOR TXZ090.
&&Hazardous weather outlook, Jan 26, 7:33 AM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
733 AM CST MON JAN 26 2009
OKZ004>048-050>052-TXZ083>090-261800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
733 AM CST MON JAN 26 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT LIKELY THROUGH TONIGHT.
DISCUSSION...
MOISTURE RETURNING AHEAD OF AN UPPER LEVEL TROUGH WILL RESULT
IN WIDESPREAD FREEZING DRIZZLE AND FREEZING RAIN TODAY AND TONIGHT.
A FEW RUMBLES OF THUNDER WILL BE POSSIBLE ACROSS SOUTHEAST
OKLAHOMA WHERE DEEPER MOISTURE WILL BE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
OTHER HAZARDOUS WEATHER...
FREEZING RAIN...FREEZING DRIZZLE...AND SLEET WILL RESULT IN SOME
ACCUMULATIONS OF ICE TODAY AND TONIGHT. PLEASE REFER TO THE
WINTER WEATHER PRODUCTS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY OCCUR ACROSS SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA TUESDAY AS AN UPPER TROUGH APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
FREEZING RAIN AND SLEET WILL CONTINUE TO FALL ACROSS PARTS OF
THE SOUTHERN PLAINS TUESDAY INTO EARLY WEDNESDAY. PLEASE
REFER TO THE WINTER WEATHER PRODUCTS FOR DETAILS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.Winter Storm, Pottawatomie
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Pottawatomie forecast zone
- Injuries
- 0 direct, 4 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
A quarter of an inch of ice glaze accumulated, with an additional three inches of sleet on top of that was reported near Tecumseh. Travel around town was significantly hampered with several minor wrecks reported. Shawnee reported at least a half of an inch of sleet and ice glaze accumulation. Ten minor automobile accidents were reported with a few minor injuries. Monetary damages were not given.
Winter Storm, Canadian
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
One and a quarter inches of sleet accumulated in and around Yukon.
Winter Storm, Stephens
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
A half of an inch of glaze accumulated near Duncan before switching to all sleet late in the event. Total sleet accumulation was around an inch a quarter. Two and a quarter inches of sleet was measured three miles east of Bray, and three inches of sleet accumulated over eastern portions of the county.
Winter Storm, Hughes
- When
- January 26, 8:00 AM CST to January 27, 10:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
A band of heavy sleet, accompanied by thunder and lightning at times, moved over Holdenville and Wetumka. At least four inches of sleet accumulated at both locations. Prior to the sleet, about a half of an inch of ice built up on trees and power lines. The ice build-up resulted in over 80 residents without power in Holdenville, Allen, Atwood, and Horntown. Widespread travel problems were also reported.
Winter Storm, Pontotoc
- When
- January 26, 8:00 AM CST to January 27, 10:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
About two inches of sleet accumulated in and around Ada. Near Stonewall, over a half of an inch of ice coated trees and power lines. From Francis to Roff, 2 inches of sleet accumulated. South of there, at least 3/8 of an inch of ice glaze accumulated on trees, power lines, and elevated surfaces. Some power outages were reported as a result. Widespread travel problems were also reported.
Winter Storm, Seminole
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Two and a half inches of sleet accumulated in and around Seminole. Much of the total was a result of a band of thundersleet that moved through Seminole county early on the 27th. Prior to the sleet, 3/8 of an inch of ice glaze accumulated.
Winter Storm, Lincoln
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Lincoln forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
An inch of sleet accumulated in and around Chandler. A thin layer of glaze was also reported on trees and power lines. Meeker reported over two inches of sleet and ice glaze accumulation. Numerous accidents were reported due to the slick roadways. Unfortunately, one person died when his semi-truck skidded off the Turner Turnpike near Chandler.
Winter Storm, Carter
- When
- January 26, 8:00 AM CST to January 27, 10:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
About 3/8 of an inch of glaze accumulated on trees and power lines near Ratliff City, causing sporadic power outages around town. In Ardmore, about a quarter of an inch of glaze had accumulated on trees, power lines, and elevated surfaces. At least 12 accidents occurred in Ardmore as as result of the slick streets. No injuries were reported. Monetary damages were not given.
Winter Storm, Comanche
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Comanche forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Two and a quarter inches of sleet and ice glaze accumulated eight miles south of Sterling. At least an inch of sleet and ice glaze accumulated near Lawton. Local law enforcement reported over 35 accidents in Lawton, with no injuries reported. Monetary damages were not given.
Winter Storm, Garvin
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
An inch and a half of sleet was reported in and around Pauls Valley. A thin layer of ice glaze was also reported on trees and power lines.
Winter Storm, Murray
- When
- January 26, 8:00 AM CST to January 27, 10:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
At least a quarter of an inch of ice glaze was reported in and around Sulfur. Almost an inch of sleet accumulated on top of the glaze.
Winter Storm, Grady
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Grady forecast zone
- Injuries
- 0 direct, 27 indirect
- Reported by
- Law Enforcement
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Two inches of sleet accumulated in and around Chickasha. Numerous accidents were reported, with 27 minor injuries. Monetary damages were not given.
Winter Storm, Coal
- When
- January 26, 8:00 AM CST to January 27, 11:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
About a half of an inch of ice glaze accumulated on trees, power lines, and elevated surfaces.
Winter Storm, Jefferson
- When
- January 26, 8:00 AM CST to January 27, 10:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
About 3/4 of an inch of sleet accumulated, causing very slick travel on area roadways.
Winter Storm, Logan
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
About an inch of sleet was common over much of the county, with widespread travel problems reported in rural areas. A light coating of ice was also reported on trees and power lines.
Winter Storm, Payne
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Payne forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- COOP Observer
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
At least a half of an inch of sleet accumulated on the ground near Perkins. Numerous accidents were reported in and around Cushing, with two minor injuries reported. Monetary damages were not given.
Winter Storm, Caddo
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Caddo forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
One and a half inches of sleet accumulated in and around Anadarko. Prior to the changeover to sleet, up to a half of an inch of ice glaze accumulated.
Winter Weather, Woodward
- When
- January 26, 8:00 AM CST to January 27, 12:00 PM CST
- Where
- Woodward forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
An inch a half of snow accumulated in and around Woodward county. Some areas also picked up a thin layer of glaze before the snow began. Numerous accidents were reported as a result of the slick streets. No injuries were reported. Monetary damages were not given.
Winter Weather, Jackson
- When
- January 26, 8:00 AM CST to January 27, 6:00 PM CST
- Where
- Jackson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
About an inch of sleet accumulated in and around Altus. Several accidents were reported as as result of the slick streets, with four injuries. Approximately 400 people were without power at the peak of the event.
Winter Weather, Garfield
- When
- January 26, 8:00 AM CST to January 27, 6:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
An inch of snow accumulated in and around Enid. Prior to the snow, about an eighth of an inch of glaze accumulated. Over 50 accidents, 10 of them major, were reported as a result of the slick roadways. No injuries were reported. Monetary damages were not given.
Winter Weather, Kiowa
- When
- January 26, 8:00 AM CST to January 27, 6:00 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Less than a quarter of an inch of ice glaze and sleet accumulated in and around Hobart.
Winter Weather, Harper
- When
- January 26, 8:00 AM CST to January 27, 12:00 PM CST
- Where
- Harper forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Up to a half of an inch of ice glaze and sleet accumulated near Buffalo.
Winter Storm, Oklahoma
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Oklahoma forecast zone
- Injuries
- 0 direct, 172 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Around an inch of sleet accumulated around the Oklahoma City metro area. This occurred on top of at least a quarter of an inch of ice glaze. At one point during the event, 5200 people were without power, mainly in the Warr Acres area. Local law enforcement worked over 70 automobile accidents, with at least 27 injuries. Over 145 people were injured from slipping on sidewalks and parking lots. Even while salt crews were out treating roadways, two OKDOT trucks overturned. Over 150 tons of salt were applied on area roadways during the event. No life-threatening injuries were reported during the event. Monetary damages were not given.
Winter Weather, Major
- When
- January 26, 8:00 AM CST to January 27, 12:00 PM CST
- Where
- Major forecast zone
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Numerous accidents were reported as a result of slick roadways. One accident near Chester caused an injury, but luckily it was not serious. Monetary damages were not given.
Winter Weather, Woods
- When
- January 26, 8:00 AM CST to January 27, 12:00 PM CST
- Where
- Woods forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Newspaper
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Several accidents were reported due to very slick roadways. Luckily, only two people received minor injuries. Monetary damages were not given.
Winter Storm, Kingfisher
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Around an quarter inch of ice glaze accumulated in Kingfisher. Numerous accidents were reported with no injuries reported. Monetary damages were not given.
Winter Storm, Cleveland
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Two inches of sleet was measured 12 miles east of Noble. Over an inch of sleet accumulated at the National Weather Center in Norman, with almost a quarter of an inch of ice glaze accumulating before the sleet. The city of Moore reported one inch of sleet. Numerous accidents were reported as a result of the slick roads. No injuries were reported. Monetary damages were not given.
Winter Storm, McClain
- When
- January 26, 8:00 AM CST to January 27, 7:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Several accidents occurred on Highways 76 and 39, and Interstate 35. Some of them were rollover accidents. No injuries were reported. Monetary damages were not given.
Winter Weather, Bryan
- When
- January 26, 6:00 PM CST to January 27, 11:00 PM CST
- Where
- Bryan forecast zone
- Reported by
- Newspaper
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Several accidents were reported throughout Bryan county. Highways 68 and 75 had to be closed for a short time due to numerous accidents. No injuries were reported. Sporadic power outages were also reported, mainly in the Calera area. Monetary damages were not given.
Winter Weather, Love
- When
- January 26, 6:00 PM CST to January 27, 11:00 PM CST
- Where
- Love forecast zone
- Reported by
- Newspaper
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Several accidents were reported throughout Love county due to the slick streets.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Kentucky, January 26 to 28, 200911 deaths · 1 injured · $307 million · 22 events
- Ice Storm in Arkansas, January 26 to 28, 20095 deaths · $10 million · 9 events
- Winter Storm in Missouri, January 26 to 28, 20093 deaths · $120 million · 11 events
- Ice Storm and Winter Weather in Tennessee, January 26 to 28, 20092 deaths · 3 injured · 12 events
- Winter Storm and Winter Weather in Kansas, January 26 to 27, 20091 death · 6 injured · $2.1 million · 10 events
- Ice Storm and Winter Weather in Arkansas, January 26 to 28, 2009$675 million · 40 events
- Ice Storm in Arkansas, January 26 to 28, 20091 injured · $108 million · 7 events
- Winter Storm in Illinois, January 26 to 28, 2009$51 million · 19 events
- Winter Weather in Texas, January 26 to 27, 20091 death · 4 injured · 5 events
- Ice Storm in Missouri, January 26 to 28, 2009$50 million · 2 events
- Heavy Snow and Winter Weather in Illinois, January 26 to 28, 20091 death · 1 injured · 11 events
- Winter Storm in Indiana, January 26 to 28, 2009$32 million · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152744, 152745, 152747, 152750, 152751, 152752, 152753, 152754, 152755, 152756, 152757, 152758, 152759, 152760, 152761, 152762, 152764, 152765, 152766, 152767, 152768, 152769, 152830, 152831, 152834, 152835, 152842, 152844, 152833, 152837.